MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Catalog Number 1011880
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis.The reported detachment was able to be confirmed.The reported difficult to position was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous subclavian artery.Intravascular ultrasound (ivus) was being performed with a 014 hi-torque balance middle weight guide wire (gw).As the gw was advanced resistance was felt with the ivus catheter when it was observed that the gw core broke in two pieces.The separated portion was successfully snared.Nothing remained in the anatomy.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8454005
Report Number2024168-2019-02334
Device Sequence Number16900672
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1011880
Device Lot Number9010261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;